It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-04-2001, 02:05 AM   #1
Newbie
 
Join Date: Dec 2000
Location: Australia
Posts: 6
Shannan HB User
Medication and breast growth in men!!

Hi.. my medication (Zyprexa and phenalzine) are causing me to grow breasts..

I now look like an overweight transvestite!!

Has anyone heard of this happening? Any way of reducing this effect? I have only been given an option of a weight loss regime (and that is hard on these meds) with no guarantee of success.. and surgery.. Surgery seems a little barbaric but I am running out of options..

 
Old 01-04-2001, 08:11 AM   #2
joy joy is offline
Inactive
 
Join Date: Nov 2000
Posts: 140
joy HB User
Re: Medication and breast growth in men!!

Shannan, This is serious stuff. What about changing your meds? Is this possible? Maybe that situation would change if you got off that combo. Are you male or female? A female could deal with it a lot better. I think I would try med change before surgery. Your body may change back hopefully] when you get off those meds?

 
Sponsors Lightbulb
   
Old 01-04-2001, 09:43 AM   #3
Senior Member
 
Join Date: Nov 2000
Location: West Texas
Posts: 110
TrickyDick HB User
Re: Medication and breast growth in men!!

Hey Shannan,
I think Joy is correct, I would talk to my doc about changing meds. The main reason is that Zyprexa is a med that has terrible side effects other than weight gain.
Phenelzine will cause weight gain to (its a Mao). Together they are just too much.
These are not used for depression as much as for other conditions. What is your latest diagnosis?

 
Old 01-05-2001, 12:45 AM   #4
Newbie
 
Join Date: Dec 2000
Location: Australia
Posts: 6
Shannan HB User
Re: Medication and breast growth in men!!

Hi..

This combination has really dragged me out of a severe anxiety/panic condition..I had like one long panic attack that lasted 3 months..The depression was secondary.. I tried the phenalzine on its own but it only worked when zyprexa was added..(I must say I am on a very low dose at 2.5mg) I would be terrified to go off this combination as it has really worked wonders..

Unfortunately where my mind has gained, my body has suffered.. The psych. has just advised me of a new drug that could be used in place of the zyprexa.. it is called Seroquel (spelling?)

I am considering this change..

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!